Texas, 2007Flash Flooding in Texas, July 3 to 4, 2007
July 3 to 4, 2007 · NWS EWX · 15 events in 15 counties and zones
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding on the afternoon and evening of July 3.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding on the afternoon and evening of July 3.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 3, 11:24 AM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 3, 11:24 AM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1224 PM CDT TUE JUL 3 2007
.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THIS AFTERNOON AND EVENING AS THE UPPER LOW CONTINUES TO
MOVE SWWD OVER A TROPICAL AIRMASS ACROSS SOUTH CENTRAL TEXAS.
BECAUSE OF THE CONVECTIVE ACTIVITY, CIGS AND VSBYS WILL BE VARIABLE
THROUGHOUT THE DAYLIGHT HOURS. VFR CONDITIONS WILL GENERALLY
PREVAIL...BUT SHRA/TSRA WILL POP IN AND OUT OF THE PICTURE,
TEMPORARILY LOWERING CIGS AND VSBYS TO MVFR/IFR. STRATUS DECK WILL
REDEVELOP BY 04-06Z, LOWERING SITES TO MVFR. MODERATE SE-SRLY SFC
FLOW WILL PREVAIL THROUGH THE NEXT 24 HRS.
&&
.PREV DISCUSSION... /ISSUED 1051 AM CDT TUE JUL 3 2007/
UPDATE...UPPER LEVEL LOW OVER WEST CENTRAL TEXAS WILL CONTINUE
TO MIGRATE SOUTHWARD OVER THE WESTERN PORTION OF OUR COUNTY
WARNING AREA (CWA) THIS AFTERNOON. THE LOW LEVEL JET WHICH IS NOT
WELL ESTABLISHED YET..WILL BECOME SO BY LATE TONIGHT OVER OUR
EASTERN CWA. CONVECTION ALONG THE MIDDLE TEXAS COAST WILL
LIKELY CONTINUE TO PRODUCE CONVECTION ACROSS OUR EASTERN CWA
THIS AFTERNOON BUT AMOUNTS MAY NOT BE AS HIGH DUE TO BLOCKED
INFLOW FROM THE CONVECTION ALONG THE COAST. THIS WILL CHANGE
HOWEVER BY LATE TONIGHT AS THE LOW LEVEL JET (LLJ) BECOMES
REESTABLISHED OVER OUR EASTERN CWA. EXPECT HEAVIER AMOUNTS TO
DEVELOP OVER OUR SOUTHEAST CWA LATE TONIGHT AND SPREAD
NORTHWARD ACROSS THE I-35 CORRIDOR THROUGH NOON TOMORROW.
THERE MAY BE ANOTHER MAXIMA OF HEAVY RAINS OVER OUR SOUTHWEST
CWA IN THE PROXIMITY OF THE UPPER LOW CENTER AS WELL. ON UPDATE
TWEAKED PROBABILITIES AND QPF TOTALS TO REFLECT ANTICIPATED
CHANGES.
PREV DISCUSSION... /ISSUED 344 AM CDT TUE JUL 3 2007/
DISCUSSION...
WV IMAGERY SHOWS UPPER LEVEL LOW OVER WEST CENTRAL TEXAS THIS
MORNING AND CONTINUING TO DRIFT TOWARD THE SOUTHWEST. MODELS
CONTINUE TO AGREE ON MOVEMENT OF THE LOW INTO NORTHERN MEXICO BY
00Z THURSDAY. AT THE SAME TIME THE BOUNDARY LAYER FLOW WILL BE
FROM THE EAST AND SOUTHEAST KEEPING MOISTURE HIGH IN THE LOW
LEVELS. THIS COMBINATION WILL MEAN HIGH POPS THROUGH THURSDAY. THE
ONLY MODEL DISAGREEMENT IS IN THE FIRST PERIOD WHERE THE GFS IS
SIGNIFICANTLY HIGHER. SINCE THE NAM COMES INTO LINE WITH THE GFS
IN THE LATER PERIODS...DECIDED TO GO WITH GFS. STILL EXPECTING
SOME HEAVY RAIN WITH SHOWERS AND THUNDERSTORMS. WIDESPREAD
RAINFALL TOTALS WILL BE TWO TO THREE INCHES WITH EIGHT TO TEN
INCHES POSSIBLE IN A FEW LOCATIONS. WILL CONTINUE FLASH FLOOD WATCH
THROUGH THIS EVENING. LATER SHIFTS WILL NEED TO EVALUATE WHETHER
OR NOT TO EXTEND IT.
BY THURSDAY EVENING THE UPPER LOW WILL HAVE MOVED FAR ENOUGH WEST
TO BRING SOME STABILITY TO THE CWA. POPS WILL DROP STARTING WITH
THIS PERIOD. WE WILL MOVE INTO A MORE TYPICAL SUMMER LIKE PATTERN
WITH AFTERNOON AND EVENING SLIGHT CHANCE POPS IN THE EASTERN
COUNTIES. WE WILL ALSO SEE HIGH TEMPS CLIMB TO NEAR NORMAL VALUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 87 73 85 73 88 / 80 80 70 60 50
AUSTIN BERGSTROM INTL AIRPORT 85 71 85 71 88 / 80 80 70 50 50
DEL RIO INTL AIRPORT 92 73 88 73 91 / 30 60 70 80 50
SAN ANTONIO INTL AIRPORT 86 72 85 72 88 / 60 70 70 60 50
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
&&
02/25
Hazardous weather outlook, Jul 3, 1:59 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 PM CDT TUE JUL 3 2007
TXZ171>173-183>194-202>209-217>225-228-042000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
259 PM CDT TUE JUL 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING. AN
UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH TEXAS MOVING SOUTHWESTWARD
WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA TO
RESULT IN A POTENTIAL FOR EXCESSIVE RAINFALL. THERE WILL CONTINUE
TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS
AND FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
Flash Flood, Williamson
- When
- July 3, 2:00 PM CST to 4:30 PM CST
- Where
- Williamson County, Thrall to Coupland
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 30.580, -97.300
Thunderstorms produced a general 2 to 3 inch rain over much of Llano, Burnet, Blanco, and Williamson Counties. Flash flooding developed in the afternoon that closed FM112 and FM619 in Williamson County.
Flash Flood, Bandera
- When
- July 3, 2:30 PM CST to 5:00 PM CST
- Where
- Bandera County, 10 mi N of Vanderpool to Vanderpool
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.895, -99.380
Between 2 and 3 inches of rain fell over Bandera, Kerr, Edwards and Real Counties. The heaviest amounts in Bandera County were in the western part. Flash flooding closed FM187 and FM337.
Flash Flood, Edwards
- When
- July 3, 2:30 PM CST to 5:00 PM CST
- Where
- Edwards County, 10 mi S of Rocks Spgs to 20 mi N of Rocks Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.875, -100.220
Between 2 and 3 inches of rain fell over Bandera, Kerr, Edwards and Real Counties, with up to 4 inches north of Rocksprings near the Sutton County line. Flash flooding closed most roads in northwestern Edwards County, including US55 and FM674.
Flash Flood, Llano
- When
- July 3, 2:30 PM CST to July 4, 12:00 AM CST
- Where
- Llano County, Kingsland to 10 mi S of Baby Head
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.650, -98.420
Thunderstorms produced a general 2 to 3 inch rain over much of Llano, Burnet, Blanco and Williamson Counties, with up to 4 inches south of Kingsland. FM1431and FM2900 were closed south of Kingsland.
Flash Flood, Burnet
- When
- July 3, 3:00 PM CST to 6:00 PM CST
- Where
- Burnet County, 25 mi NW of Burnet to 15 mi NW of Burnet
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.006, -98.518
Thunderstorms produced a general 2 to 3 inch rain over much of Llano, Burnet, Blanco and Williamson Counties. Up to 4 inches was reported in the extreme northwest part of Burnet County. Flash flooding closed most rural roads in that corner of the county, including FM2341.
Flash Flood, Bexar
- When
- July 3, 3:30 PM CST to 6:00 PM CST
- Where
- Bexar County, San Antonio
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.420, -98.500
Thunderstorms over Bexar County produced between 1 and 2 inches of rain, with up to 4 inches in parts of San Antonio. Numerous streets in downtown San Antonio were blocked due to flash flooding.
Flash Flood, Blanco
- When
- July 3, 3:30 PM CST to 7:30 PM CST
- Where
- Blanco County, Johnson City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.280, -98.400
Thunderstorms produced a general 2 to 3 inch rain over much of Llano, Burnet, Blanco and Williamson Counties, with up to 4 inches near Johnson City. FM2766 and US281 were closed north of Johnson City.
Flash Flood, Kerr
- When
- July 3, 3:30 PM CST to 6:00 PM CST
- Where
- Kerr County, 15 mi W of Mountain Home to 25 mi SW of Center Pt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.170, -99.621
Between 2 and 3 inches of rain fell over Bandera, Kerr, Edwards and Real Counties, with up to 4 inches between Mountain Home and Hunt. SH41 and SH39 were closed due to flash flooding.
Flash Flood, Real
- When
- July 3, 3:30 PM CST to 5:30 PM CST
- Where
- Real County, 25 mi N of Leakey
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.091, -99.750
Between 2 and 3 inches of rain fell over Bandera, Kerr, Edwards and Real Counties, with up to 4 inches north of Leakey. SH41 and FM336 were closed by flash flooding.
Flash Flood, Comal
- When
- July 3, 4:00 PM CST to 10:00 PM CST
- Where
- Comal County, Spring Branch to New Braunfels
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.870, -98.400
Thunderstorms produced from 2 to 3 inches of rain over Comal County, with highest totals near 5 inches just east of Spring Branch. FM311, FM3159, and FM2722 were closed due to flash flooding.
Flash Flood, Kinney
- When
- July 3, 4:00 PM CST to 5:30 PM CST
- Where
- Kinney County, Brackettville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.320, -100.420
Scattered thunderstorms produced general rain totals of 2 to 3 inches over Kinney, Uvalde, Zavala, Medina, and Frio Counties in the afternoon of July 3. Flash flooding in Kinney County near Brackettville closed FM693 and FM334.
Flash Flood, Medina
- When
- July 3, 4:00 PM CST to 9:00 PM CST
- Where
- Medina County, 10 mi N of D Hanis to Natalia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.175, -99.280
Scattered thunderstorms produced general rain totals of 2 to 3 inches over Kinney, Uvalde, Zavala, Medina, and Frio Counties in the afternoon of July 3, with up to 8 inches between Hondo and Devine. Widespread severe flash flooding resulted from the rainfall, closing most roads in the southern part of Medina County.
Flash Flood, Uvalde
- When
- July 3, 4:00 PM CST to 6:30 PM CST
- Where
- Uvalde County, 15 mi S of Sabinal
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.103, -99.470
Scattered thunderstorms produced general rain totals of 2 to 3 inches over Kinney, Uvalde, Zavala, Medina, and Frio Counties in the afternoon of July 3, with up to 4 inches in the southeast corner of Uvalde County. FM187 and FM140 were closed.
Flash Flood, Zavala
- When
- July 3, 5:00 PM CST to 7:30 PM CST
- Where
- Zavala County, Crystal City to 10 mi NE of Batesville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.680, -99.820
Scattered thunderstorms produced general rain totals of 2 to 3 inches over Kinney, Uvalde, Zavala, Medina, and Frio Counties in the afternoon of July 3, with highest amounts in Zavala County near 5 inches to the northeast of Batesville. FM187, FM1178, and FM1025 were closed.
Flash Flood, Frio
- When
- July 3, 5:30 PM CST to 9:00 PM CST
- Where
- Frio County, Frio Town to Pearsall
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.020, -99.320
Scattered thunderstorms produced general rain totals of 2 to 3 inches over Kinney, Uvalde, Zavala, Medina, and Frio Counties in the afternoon of July 3. Highest amounts in Frio County were 5 inches in the northwest part of the county and also near Pearsall. US57, FM140, and FM2779 closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Oregon, July 3 to 4, 20072 deaths · 4 injured · 2 events
- Heat in Nevada, July 3 to 5, 20072 deaths · 2 events
- Damaging Wind in Alabama, July 3, 20078 injured · $3.5 million · 61 kt wind · 1 event
- Rip Current in South Carolina, July 3, 20071 death · 1 event
- Flash Flood and Hail in Wisconsin, July 3, 2007$675,000 · 65 kt wind · 16 events
- Flash Flooding and Hail in Nebraska, July 3 to 4, 2007$240,000 · 2.5 in hail · 13 events
- Flash Flooding and Damaging Wind in Iowa, July 3 to 4, 2007$269,000 · 56 kt wind · 9 events
- Tornadoes and Hail in Colorado, July 3, 2007$30,000 · EF1 · 15 events
- Tornado and Hail in Iowa, July 3, 2007$47,000 · EF0 · 9 events
- Tornadoes and Flash Flood in Texas, July 3 to 5, 2007$30,000 · EF0 · 5 events
- Hail and Damaging Winds in Wisconsin, July 3, 2007$27,000 · 1.75 in hail · 7 events
- Hail in Colorado, July 3, 20072 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49328, 49330, 49331, 49332, 49333, 49334, 49335, 49336, 49338, 49339, 49340, 49341, 49342, 49343, 49344.